Results 1 to 4 of 4
Like Tree3Likes
  • 1 Post By RomoDezWitten
  • 1 Post By Catrina
  • 1 Post By RomoDezWitten
So...What"s the Word on Clonidine?
  1. #1
    RomoDezWitten is offline New Member
    Join Date
    Jul 2016
    Posts
    4

    Default So...What"s the Word on Clonidine?

    Sorry, I know I already started a thread but in my research the one consensus that I have seen is that the drug Clonidine significantly reduces withdrawal symptoms for the majority of people who take it. Does anyone have experience with it? Does it work? I guess I was just curious because I have not seen a single thread on here recently where someone has taken it, and I would think if it worked that well than most people withdrawing would be taking it. As best as I can tell, it is non-narcotic, non-habit forming, and is basically a blood pressure medicine that helps with RLS, anxiety, sleep, and depression when withdrawing. How long do you take it? Does it work for PAWS as well? Any insight would be great as i am preparing to make the jump off of suboxone.
    Fish guide likes this.

  2. #2
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,518

    Default

    Welcome,

    Clonidine is widely used here to help with withdrawal symptoms. You are correct that it is high blood pressure med that is used off label to help with anxiety during detox. It is not habit forming but because it is intended to lower your blood pressure, you should use some common sense when using it. It can make you light headed. How much sub are you now taking per day? How long have you been taking it?

    If you're completely stable with the sub (little to no withdrawal symptoms) and are below .25 (1/4mg) of sub per day, you can begin skip days or try to jump. If you're not that low yet, then I would strongly suggest that you taper further until you do jump. The lower the better just don't reduce more than 25% of your current dose at a time and wait at least 4 days before you reduce again. Good Luck!

    Peace,

    Cat
    Fish guide likes this.

  3. #3
    RomoDezWitten is offline New Member
    Join Date
    Jul 2016
    Posts
    4

    Default

    Hi Cat,

    I am currently at 1 mg per day. I just recently tapered down from 2. I do indeed plan on following Robert's tapering method. I am going to stay at 1 for a few weeks to get through some deadlines, then will drop every 4 days until I am at .25 to jump. In the past several withdrawl stories I've read I didn't see anyone using clonidine or anyone recommend it so I just wanted to confirm that it indeed worked. Do you know if Clonidine helps with PAWS in the month or two after the initial withdrawal?
    Catrina likes this.

  4. #4
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,518

    Default

    Don't think about PAWS. It's a whole lot less common than some sites and people tend to imply. The clonidine will mostly help with anxiety and maybe some with sleep. There are other natural things that might help with any RLS if that kicks up (excuse the pun). The lower you taper, the fewer symptoms you will have when you do jump. See how you feel when you get to .25 and then you can decide. It does seem to go somewhat smoother in terms of physical symptoms for those who taper down to .18 or even .125. In the scheme of things, these two additional reductions will add another week and half to your taper plan but seriously, that's nothing!

    Stay busy and try not to focus on how you feel. I know it can be hard but if your mind and body are occupied there's less time to be thinking about how you feel. Drink like you'll never have water again! Subs will dehydrate you and that will exacerbate all of your symptoms. Vitamin water, Gatorade, find things with electrolytes in it.

    Peace,

    Cat

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22